Alert archive / Ohio / Small Craft Advisories in 2010

Small Craft Advisory 71, NWS Cleveland, OH

November 29, 2010

NWS Cleveland, OH issued this small craft advisory at Nov 29, 2010, 3:26 PM EST. It was in force for 4 days.

The area

The counties it named.

The facts

Issued
Nov 29, 2010, 3:26 PM EST (20:26 UTC)
Expired
Dec 3, 2010, 3:41 AM EST
In force
4 days
Issued by
NWS Cleveland, OH

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Nov 29, 2:59 PM EST, 27 minutes earlier.

Area forecast discussion, Nov 29, 2:59 PM EST, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
259 PM EST MON NOV 29 2010

.SYNOPSIS...
LOW PRESSURE OVER THE PLAINS WILL MOVE NORTHEAST ACROSS THE UPPER
GREAT LAKES TUESDAY. A COLD FRONT TRAILING THIS LOW WILL MOVE
ACROSS THE LOCAL AREA TUESDAY AFTERNOON AND EVENING. A SECONDARY
COLD FRONT WILL MOVE ACROSS THE REGION ON WEDNESDAY. HIGH
PRESSURE WILL SPREAD UP THE OHIO VALLEY THURSDAY NIGHT AND FRIDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
PREVIOUS FORECAST HAD PRETTY GOOD HANDLE ON PRECIP FOR TONIGHT AND
NOT PLANNING ON MAKING MANY CHANGES. PRECIP WILL REACH NW OHIO BY
LATE EVENING AND WILL OVERSPREAD THE REMAINDER OF THE AREA BY
DAYBREAK. VERY STRONG SE FLOW EXPECTED TO DEVELOP OVERNIGHT. 925
MB WINDS AS HIGH AS 65 KNOTS FORECAST BY THE MODELS ALONG WITH A
STRONG LOW LEVEL INVERSION. SET UP FOR THE STRONG WINDS SIMILAR TO
LAST DECEMBER 9TH. WILL GO WITH A HIGH WIND WARNING FOR ALL OF
ERIE COUNTY PA BEGINNING AT 09Z GIVEN THE STRONG DOWN SLOPING FLOW
EXPECTED. CRAWFORD PA AND ASHTABULA WILL GET WIND ADVISORIES.
LATER SHIFTS MAY NEED TO EXPAND TO THE ADVISORY WESTWARD. HAVE
USED A BLEND OF GUIDANCE TEMPS.

&&

.SHORT TERM /TUESDAY THROUGH THURSDAY NIGHT/...
WILL NEED TO KEEP WIND HEADLINES THROUGH LATE TOMORROW AFTERNOON.
BY THAT TIME THE COLD FRONT WILL BE MOVING ACROSS WESTERN OHIO.
MODELS STILL IN DECENT AGREEMENT WITH THE MAIN FEATURES DURING THE
PERIOD. MOST AREAS WILL SEE A GOOD 18 TO 24 HOURS OF RAINFALL.
QPFS COULD AGAIN EXCEED AN INCH OVER MUCH OF THE AREA.  THE PRECIP
SHOULD BEGIN TO TAPER OFF TOMORROW EVENING IN THE WEST. STRONG
COLD AIR ADVECTION EXPECTED TOMORROW NIGHT WITH SNOW SHOWERS
LIKELY DEVELOPING BY DAYBREAK. WILL NEED TO KEEP HIGH POPS FOR THE
EAST. MORE OF THE SAME WEDNESDAY AND WEDNESDAY NIGHT WITH SNOW
SHOWERS MAINLY TO THE EAST OF KCLE. SOME ACCUMULATION LIKELY BUT
DO NOT THINK WE WILL NEED HEADLINES. A GENERAL W TO NW FLOW WILL
CONTINUE THURSDAY AND FRIDAY. WILL NEED TO KEEP AT LEAST CHANCE
POPS FOR THE SNOWBELT DURING THAT PERIOD. DRIER AIR WILL START TO
WORK OVER THE REGION FROM THE WEST. THIS MAY RESULT IN A LITTLE
SUNSHINE FOR OUR WESTERN AND SOUTHERN ZONES THURSDAY AND FRIDAY.
TUESDAY WILL BE MILD BUT AFTER THAT...READINGS WILL BE A LITTLE
BELOW NORMAL THROUGH THE END OF THE WEEK.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
GFS AND ECMWF SHOWING SIGNIFICANT DIFFERENCES IN HANDLING LOW
PRESSURE TRACKING ACROSS THE PLAINS DURING THE WEEKEND. GFS MUCH
SLOWER AND WEAKER WITH THIS SYSTEM AS OPPOSED TO THE STRONGER AND
QUICKER MOVING ECMWF. FOR NOW LEANED MORE TOWARD A WEAKER SOLUTION
WITH SLIGHT CHANCE TO LOWER CHANCE POPS ACROSS THE FORECAST AREA
THROUGH THE WEEKEND. LEANED MORE TOWARD SNOW FOR PRECIP TYPE FOR
THIS COMING WEEKEND WITH COLDER AIRMASS IN PLACE. AS FOR TEMPS MADE
SOME LOCAL ADJUSTMENTS TO GRIDDED MOS GUIDANCE VALUES.

&&

.AVIATION /20Z MONDAY THROUGH SATURDAY/...
LOW PRESSURE DEVELOPING OVER THE PLAINS STATES WILL MOVE TO THE
NORTHERN GREAT LAKES TUESDAY MORNING. MAINLY VFR CONDITIONS THIS
AFTERNOON. VFR DECREASING TO MVFR TONIGHT AS CLOUDS AND RAIN MOVE
TOWARD SITES AHEAD OF APPROACHING COLD FRONT. SOUTHEAST WINDS WILL
INCREASE THIS EVENING AND TONIGHT. WITH SURFACE WINDS INCREASING
DID NOT MENTION LLWS IN TAFS. CONDITIONS MVFR AT MOST SITES TOWARD
12Z TUE WITH EXCEPTION OF ERI. SOME IFR POSSIBLE BRIEFLY AT SITES
THROUGH MIDDAY TUESDAY. CONDITIONS IMPROVING ACROSS WESTERN SITES
TUESDAY AFTERNOON...BUT WITH NORTHERLY FLOW OFF THE LAKE IN WAKE
OF LOW PRESSURE EASTERN SITES MAY REMAIN AT LEAST MVFR THROUGH THE
REMAINDER OF THE PERIOD.

.OUTLOOK...PERIODS OF NON-VFR ESPECIALLY FOR EASTERN SITES
CONTINUING THROUGH THE REMAINDER OF THE WEEK.

&&

.MARINE...
PUT OUT A SMALL CRAFT ADVISORY FOR THE ENTIRE LAKE. SOUTH FLOW WILL
INCREASE SIGNIFICANTLY AHEAD OF THE COLD FRONT ESPECIALLY TOMORROW
MORNING.  DEBATED ABOUT GALES OVER THE EAST END OF THE LAKE FOR
TOMORROW AS 925 MB WINDS INCREASE TO 70 KT NORTH OF ERIE PA BY 15Z.
OPTED TO GO WITH WINDS TO 30 KNOTS FOR THE FORECAST.  WITH SUCH A
STRONG INVERSION HARD TO MIX DOWN WINDS OVER THE LAKE WITH STRONG
SOUTHERLY FLOW.  WILL NEED TO CONTINUE TO MONITOR FOR POTENTIAL
GALES HOWEVER.

WINDS DIE DOWN BEHIND THE FRONT TOMORROW NIGHT.  WILL LIKELY NEED TO
REISSUE SMALL CRAFT ADVISORY FOR EAST END OF LAKE FOR SOME PERIOD OF
TIME WEDNESDAY INTO THURSDAY WITH A WEST TO SOUTHWEST FLOW OF 10 TO
20 KNOTS...WITH PERIODS OF 15 TO 25 KNOTS.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...WIND ADVISORY FROM 4 AM TO 4 PM EST TUESDAY FOR OHZ014-089.
PA...WIND ADVISORY FROM 4 AM TO 4 PM EST TUESDAY FOR PAZ003.
     HIGH WIND WARNING FROM 4 AM TO 4 PM EST TUESDAY FOR PAZ001-002.
MARINE...SMALL CRAFT ADVISORY UNTIL 4 AM EST WEDNESDAY FOR LEZ142>149.

&&

SYNOPSIS...KUBINA
NEAR TERM...KUBINA
SHORT TERM...KUBINA
LONG TERM...ABE
AVIATION...ABE
MARINE...DJB
Hazardous weather outlook, Nov 29, 5:44 AM EST, 9 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
544 AM EST MON NOV 29 2010

LEZ061-142>149-162>169-OHZ003-006>009-017>019-027>033-036>038-047-
301045-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD-
OTTAWA-SANDUSKY-ERIE OH-HANCOCK-SENECA-HURON-WYANDOT-CRAWFORD-
RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-
544 AM EST MON NOV 29 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO...NORTHEAST OHIO AND NORTHWEST OHIO.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ010>014-020>023-089-PAZ001>003-301045-
LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-MEDINA-SUMMIT-PORTAGE-
TRUMBULL-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
544 AM EST MON NOV 29 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

AN EXTENDED PERIOD OF LAKE EFFECT SNOW WILL OCCUR WEDNESDAY
THROUGH FRIDAY FOR THE SNOWBELT. SIGNIFICANT ACCUMULATION IS
LIKELY ALONG WITH BLOWING AND DRIFTING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 29, 3:13 PM ESTWind AdvisoryCLEAshtabula25 hr
Nov 29, 3:13 PM ESTHigh Wind WarningCLEErie25 hr

Nearby

Small Craft Advisories in Ohio, 2010Every small craft advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.